Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 42, NWS Northern Indiana

July 17, 2016

NWS Northern Indiana issued this small craft advisory at Jul 17, 2016, 11:28 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2016, 11:28 AM EDT (15:28 UTC)
Expired
Jul 17, 2016, 10:04 PM EDT
In force
11 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

404 
WHUS73 KIWX 171528
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1128 AM EDT SUN JUL 17 2016

LMZ043-046-172330-
/O.NEW.KIWX.SC.Y.0042.160717T1528Z-160718T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1128 AM EDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
583 
WHUS73 KIWX 171947
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EDT SUN JUL 17 2016

LMZ043-046-180400-
/O.CON.KIWX.SC.Y.0042.000000T0000Z-160718T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
347 PM EDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. 

* WINDS: SOUTH TO SOUTHWEST 10 TO 20 KNOTS GUSTING TO 25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
888 
WHUS73 KIWX 180204
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1004 PM EDT SUN JUL 17 2016

LMZ043-046-180315-
/O.CAN.KIWX.SC.Y.0042.000000T0000Z-160718T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1004 PM EDT SUN JUL 17 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED OVERNIGHT.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 17, 10:41 AM EDT, 47 minutes earlier.

Area forecast discussion, Jul 17, 10:41 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1041 AM EDT SUN JUL 17 2016

.SYNOPSIS...
Issued at 1033 AM EDT Sun Jul 17 2016

Scattered showers and thunderstorms will impact portions of
northern indiana and far southern lower michigan into early
afternoon. At least partial clearing will occur later this
afternoon with additional showers and thunderstorms expected into
tonight. Some of the storms late this afternoon into tonight may
be severe. Late afternoon highs will reach the middle to upper
80s.

&&

.UPDATE...
Issued at 1033 AM EDT Sun Jul 17 2016

Line of showers and storms maintaining itself...now located from
southern Lake Michigan into central Illinois. Dewpoints rapidly
increasing along/ahead of the line into the lower 60s. Severe
weather is not expected but local wind gusts to 30 mph are
possible along with brief heavy rain. Still some concern how far
east the line will make it so have continued with a diminishing
trend but did go with sct wording as main line passes.

Other concern will be amount of clearing and potential
destabilization this afternoon ahead of the next area of storms
expected to develop to the west. Will address that after getting
this first feature out. Given these concerns will not mess with
temps at this juncture.

&&

.SHORT TERM...(Today and Tonight)
Issued at 450 AM EDT Sun Jul 17 2016

Potent jetlet across Upper Plains with 50-60 kt 7-5h flow to
press into western portion of Upper Great Lakes this evening along
with EML extrusion. Beneath increasing/veering sfc-850 mb flow to
afford efficient draw of well established isodrosothermal plume
established just west of MS River. Suspect gradual split of
complex with one portion relegated north of CWA across WI/MI with
decay and a southward propagation of more intense convection now
over srn MN/nrn IA as it favors SBCAPE pool. Lack of decent MLCAPE
through mid afternoon should preclude TSRA across IWX CWA...with
perhaps some isolated activity late afternoon/early evening nosing
into nwrn CWA. More than likely it appears upstream focus for
another complex to generate across portion of Upper MS Valley and
then slide esewd through CWA beyond 00 UTC. Generally 1500-2000
j/kg MLCAPE along with approx 30 kts vertical shear values to
potentially support isold strong/severe storms with wind primary
risk and hail secondary. Mesoscale/storm evolution and details
unclear yet with potential for some weakening with eastward
extent. Raised high temps a bit today given thermal advection and
periods of strong insolation supportive of diurnal plus rises.

&&

.LONG TERM...(Monday through Saturday)
Issued at 450 AM EDT Sun Jul 17 2016

By and large little change with respect to timing of TSRA chances
Monday. Convective debris and/or overturning precluding strong
destabilization especially across nwrn half CWA immediately in
advance of frontal boundary pressing southeast to south through
southern portions of the Upper Great Lakes. Strong surface based
parcel destabilization across the southeast CWA to afford
3000-4000 j/kg SBCAPE...though weaker mid level flow contributing
to only about 20-25 kts 0-6km bulk shear. Again low chance for
isold severe with best shear/instability collocation found across
Lower Great Lakes. Maintained status quo of dry mid to late week
with NAM egregious Monday night spurious wave and model blend
upward bleed in pops discounted. OK/AR centered mid tropospheric
ridge strengthens in tandem with Northern and Canadian Plains low
amplitude ridging...more likely to provide increasingly
hot/humid/mid level capped environment until ridge
weakens/flattens amid more progressive downstream and active
upstream mid/upper flow pattern.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 645 AM EDT Sun Jul 17 2016

High pressure was over the area with mostly clear skies and light
winds at the start of the TAF period. Some high clouds from
upstream storms will continue to drift across northern Indiana
today with winds will become south and then veering a little more
to the southwest later today as an upper level system approaches.
There is still much uncertainty concerning the timing and
development of storms to the northwest of the area and the
subsequent timing into the terminals. For now, have tried to put a
little more detail at both sites with a visibility restriction
introduced at South Bend. Will likely need to update this timing
at both terminal sites as details become more apparent.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Fisher
SYNOPSIS...Fisher
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 17, 10:01 AM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 AM EDT SUN JUL 17 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-181415-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
1001 AM EDT SUN JUL 17 2016 /901 AM CDT SUN JUL 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LOCATIONS WEST OF INTERSTATE 69 MAY BE IMPACTED BY 1 OR MORE
ROUND OF STORMS THROUGH THE PERIOD. A WEAKENING LINE OF SHOWERS
AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAIN AND GUSTY WINDS
THROUGH EARLY AFTERNOON...WITH SEVERE WEATHER NOT EXPECTED.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS IOWA AND
ILLINOIS AND MOVE EAST INTO THE AREA LATE THIS AFTERNOON INTO THIS
EVENING. A FEW STORMS COULD CONTAIN ISOLATED WIND GUSTS TO 60 MPH
AND HAIL TO ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY. A FEW STORMS COULD
POSSIBLY BE SEVERE, THOUGH WIDESPREAD SEVERE STORMS ARE NOT
ANTICIPATED.

HEAT INDICES WILL BE IN THE UPPER 90S TO AROUND 100 DEGREES FRIDAY
AFTERNOON.

THERE IS A SLIGHT CHANCE OF STORMS FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-181415-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1001 AM EDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A LINE OF THUNDERSTORMS IS EXPECTED TO IMPACT SOUTHEASTERN LAKE
MICHIGAN WITH WINDS TO 30 KNOTS AND LOCALLY HIGHER WAVES THROUGH
NOON EDT. A BETTER CHANCE OF STORMS IS EXPECTED LATE THIS
AFTERNOON...AND MORE LIKELY OVERNIGHT. WIND GUSTS IN EXCESS OF 40
KNOTS AND LOCALLY HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING AND AGAIN FRIDAY
NIGHT AND SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:59 AM EDTSpecial Marine WarningIWX91 min
Jul 17, 11:35 AM EDTBeach Hazards StatementIWX11 hr

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.